Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 29, NWS Lubbock, TX

June 5, 2025Bailey County, Cochran County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 5, 2025, 4:59 PM CDT for Bailey County, Cochran County, Texas. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 4:59 PM CDT (21:59 UTC)
Expired
Jun 5, 2025, 5:45 PM CDT
In force
46 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Bailey County, TX, Cochran County, TX

The radar

The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:14 PM CDTTORNADO13 N Bledsoe, TXSeveral brief tornado touchdowns reported just to the east of the state line.
Jun 5, 5:31 PM CDTTORNADO7 Wnw Morton, TX
Jun 5, 5:33 PM CDTHAIL 3.18 Wsw Enochs, TXObserved by the ICECHIP project.
Jun 5, 5:35 PM CDTTSTM WND DMG5 Nw Morton, TXSwath of power poles that were snapped, likely associated with the passage of a tornado. Damage about a half mile wide or maybe a little bit more. Time of damage is estimated.
Jun 5, 5:35 PM CDTHAIL 2.99 Wsw Enochs, TXObserved by the ICECHIP project.
Jun 5, 5:35 PM CDTHAIL 38 W Enochs, TXReport from mPING: Tea Cup (3.00 in.).
Jun 5, 5:35 PM CDTTORNADO5 Nw Morton, TXMultiple reports of a large wedge tornado ongoing northwest of Morton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:18 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

050 
WFUS54 KLUB 052159
TORLUB
TXC017-079-052245-
/O.NEW.KLUB.TO.W.0029.250605T2159Z-250605T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
459 PM CDT Thu Jun 5 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southwestern Bailey County in northwestern Texas...
  Northwestern Cochran County in northwestern Texas...

* Until 545 PM CDT.

* At 459 PM CDT, a confirmed tornado was located near Lingo, or 19
  miles west of Morton, moving east at 20 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Maple around 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10305 3386 10279 3367 10280 3370 10305
TIME...MOT...LOC 2159Z 271DEG 19KT 3382 10307 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

26
5 follow-up statements
388 
WWUS54 KLUB 052207
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
507 PM CDT Thu Jun 5 2025

TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
507 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...

At 507 PM CDT, a confirmed tornado was located 5 miles east of Lingo,
or 16 miles northwest of Morton, moving east at 20 mph.

HAZARD...Damaging tornado and baseball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Maple around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10305 3386 10279 3367 10280 3370 10305
TIME...MOT...LOC 2207Z 271DEG 19KT 3382 10302 

TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN

$$

26
485 
WWUS54 KLUB 052213
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
513 PM CDT Thu Jun 5 2025

TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
513 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...

At 513 PM CDT, a confirmed tornado was located 4 miles southwest of
Maple, or 12 miles northwest of Morton, moving east at 20 mph.

HAZARD...Damaging tornado and three inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Maple around 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10305 3386 10279 3367 10280 3377 10305
TIME...MOT...LOC 2213Z 290DEG 19KT 3381 10296 

TORNADO...OBSERVED
MAX HAIL SIZE...3.00 IN

$$

26
865 
WWUS54 KLUB 052222 CCA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
522 PM CDT Thu Jun 5 2025

TXC017-079-052300-
/O.COR.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
522 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...

At 522 PM CDT, a confirmed tornado was located over Maple, or 10
miles northwest of Morton, moving east at 20 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Maple around 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10305 3386 10279 3367 10280 3377 10305
TIME...MOT...LOC 2213Z 286DEG 19KT 3381 10296 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

26
610 
WWUS54 KLUB 052230
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
530 PM CDT Thu Jun 5 2025

TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
530 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL BAILEY AND NORTHWESTERN COCHRAN COUNTIES...

At 529 PM CDT, a confirmed tornado was located 4 miles southeast of
Maple, or 7 miles northwest of Morton, moving east at 20 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Bailey and northwestern Cochran Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10294 3386 10279 3367 10280 3374 10298
TIME...MOT...LOC 2229Z 284DEG 18KT 3379 10287 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

26
679 
WWUS54 KLUB 052233 CCA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
533 PM CDT Thu Jun 5 2025

TXC017-079-052245-
/O.COR.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
533 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL BAILEY AND NORTHWESTERN COCHRAN COUNTIES...

At 532 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles southeast of Maple, or 7 miles northwest of Morton,
moving east at 20 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
south central Bailey and northwestern Cochran Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3384 10294 3386 10279 3367 10280 3374 10298
TIME...MOT...LOC 2230Z 284DEG 18KT 3379 10287 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:29 PM CDT, 3 hours 30 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 1:29 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
129 PM CDT Thu Jun 5 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1154 AM CDT Thu Jun 5 2025

LIFR/IFR conditions may persist at all sites for the next couple
of hours before partial clearing. Severe thunderstorms are
possible at all sites though this evening, though should occur
slightly later at KCDS. Once storms clear, lingering moisture will
bring lower CIGs, with a slightly higher chance at KLBB and KPVW.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...19
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
123 PM CDT Thu Jun 5 2025

TXZ021>044-061830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
123 PM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 10 PM CDT for the South Plains,
Rolling Plains, and far southern Texas Panhandle.

Severe thunderstorms are forecast to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Storms will
be capable of producing extremely large hail in excess of baseball
size, damaging wind gusts up to 80 mph, and tornadoes, some possibly
strong. Storms will also produce torrential rainfall, resulting in
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Swisher67 min
Jun 5, 12:24 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher66 min
Jun 5, 1:32 AM CDTSpecial Weather StatementLUBHall28 min
Jun 5, 1:59 AM CDTSpecial Weather StatementLUBChildress, Hall46 min
Jun 5, 2:50 AM CDTSpecial Weather StatementLUBChildress40 min
Jun 5, 3:59 AM CDTSpecial Weather StatementLUBCrosby46 min
Jun 5, 5:10 AM CDTSpecial Weather StatementLUBKing50 min
Jun 5, 4:48 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran57 min
Jun 5, 5:38 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBCochran, Hockley52 min
Jun 5, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBBailey, Cochran, Hockley, Lamb64 min
Jun 5, 5:42 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb2 hr
Jun 5, 6:23 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer67 min
Jun 5, 6:27 PM CDTTornado WarningLUBHockley, Lamb33 min
Jun 5, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley, Terry, Yoakum61 min
Jun 5, 6:54 PM CDTTornado WarningLUBHockley, Lubbock51 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.